# SDR CA131018005

- Difficulty date: October 16, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 4,980 hours
- Engine: Lyc IO360L2A
- System (JASC): 7714 · Engine RPM Indicating System
- Part: Tachometer
- Part number: SL10100051
- Condition: Malfunctioned
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) UPON GROUND RUNUP THE TACOMETER WAS OBSERVED TO HAVE A NEEDLE JUMPING/HUNTING BETWEEN 200 RPM, 100 UP AND 100 DOWN AT ANY RPM THIS WOULD HAPPEN.  UPON USING A TACHOMETER CHECKER IT WAS OBSERVED THAT THE TACHOMETER WAS ACTUALLY READING 400 LOW ON THE RPM READ OUT.  TACHOMETER WAS REPLACED AND TACHOMETER CABLE WAS ALSO REPLACED.  UPON GROUND RUN UP REPLACED TACHOMETER AND CABLE FOUND TO BE OPERATING SERVICABLE.
